MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TINA-QUANT FERRITIN GEN.4; FERRITIN IMMUNOLOGICAL TEST SYSTEM

ROCHE DIAGNOSTICS TINA-QUANT FERRITIN GEN.4; FERRITIN IMMUNOLOGICAL TEST SYSTEM
Catalog Number 04885317190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).(b)(4).
 
Event or Problem Description
The customer questioned low results for multiple patients tested for ferr4 tina-quant ferritin gen.4 (ferr4) on a cobas 6000 c (501) module.The date of event is not clear.The initial low ferr4 results were reported outside of the laboratory where the clinicians questioned them.The customer repeated 14 patient samples by the abbott architect method and all 14 patient samples were discrepant.Refer to attached data for the patient results.There was no allegation that an adverse event occurred.The c501 module serial number was (b)(4).The customer had no calibration or qc issues.It was discovered that the reagent cassette wasn't mixed and to exclude problems with the calibration curve, the customer downloaded the application again and put in a new reagent cassette that was mixed.Afterwards, calibration and qc were good however there were still issues with patient results.The customer performed additional patient comparisons and there were discrepant results between the c501 module and the abbott architect method again.Refer to attached data for these results.The customer stated that each day approximately 25% of the patients they test have extremely low results and when those patients are tested by another method the results are higher.The customer stated the other 75% of patients they test daily receive expected ferr4 results on the c501 module.The customer stated the patient samples affected are of good quality with no hemolysis or foam.The customer is using 13 mm sample tubes with rack adapters.The customer is not having problems with any other tests.The customer performed a precision test with good results.The customer also tested 5 patient samples on a cobas e 411 immunoassay analyzer, a cobas 8000 e 602 module and 2 abbott architect systems.The results between the 2 roche systems were similar and the results between the 2 abbott systems were similar, however, discrepant results were generated between the roche and abbott systems for 3 patient samples.Refer to attached data for these results.Investigations are ongoing.
 
Additional Manufacturer Narrative
In the initial report it was stated: "the customer also tested 5 patient samples on a cobas e 411 immunoassay analyzer, a cobas 8000 e 602 module and 2 abbott architect systems.The results between the 2 roche systems were similar and the results between the 2 abbott systems were similar, however, discrepant results were generated between the roche and abbott systems for 3 patient samples." this should read: "the customer also tested 5 patient samples on a cobas 8000 c 502 module, a cobas 6000 c (501) module and 2 abbott architect systems.The results between the 2 roche systems were similar and the results between the 2 abbott systems were similar, however, discrepant results were generated between the roche and abbott systems for 3 patient samples.".
 
Additional Manufacturer Narrative
Based on a review of worldwide data of qc recovery for the reagent/calibrator lot combination used by the customer, no reagent issue was found.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
TINA-QUANT FERRITIN GEN.4
Common Device Name
FERRITIN IMMUNOLOGICAL TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7855496
Report Number1823260-2018-03026
Device Sequence Number1950586
Product Code DBF
UDI-Device Identifier04015630922819
UDI-Public4015630922819
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K100538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number04885317190
Device Lot Number29079401
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer07/11/2018
07/11/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date10/22/2018
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1